Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 6, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Apr 27, 2009, 3:59 PM CDT for Bates County, Henry County, Missouri. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2009, 3:59 PM CDT (20:59 UTC)
- Expired
- Apr 27, 2009, 7:36 PM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bates County, MO, Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 79 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 5:10 PM CDT | FLASH FLOOD | Clinton, MO | HEAVY RAIN IN THE PAST HOUR HAS CREATED STREET FLOODING IN THE CITY OF CLINTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 71 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 448 m²/s²
- 0-3 km storm-relative helicity
- 496 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 272059
FFWEAX
MOC013-083-280100-
/O.NEW.KEAX.FF.W.0006.090427T2059Z-090428T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
359 PM CDT MON APR 27 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN BATES COUNTY IN WEST CENTRAL MISSOURI...
SOUTHERN HENRY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 800 PM CDT
* AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. STRONGER THUNDERSTORMS CONTINUED TO LIFT NORTHWARD
OUT OF ST. CLAIR AND VERNON COUNTIES...WHICH WILL BRING RAINFALL
RATES IN EXCESS OF ONE INCH PER HOUR ACROSS SOUTHERN BATES AND
HENRY COUNTIES THROUGH THE REMAINDER OF THE AFTERNOON.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CLINTON...WINDSOR...CALHOUN...DEEPWATER AND MONTROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN THE WARNED
AREA.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
A FLASH FLOOD WARNING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
&&
LAT...LON 3805 9426 3805 9436 3856 9352 3821 9352
3822 9357 3820 9357 3820 9364 3821 9404
3803 9407 3805 9413 3803 9423 3803 9426
$$
DUX1 follow-up statement
000
WGUS73 KEAX 280036
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
736 PM CDT MON APR 27 2009
MOC013-083-280049-
/O.CAN.KEAX.FF.W.0006.000000T0000Z-090428T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BATES MO-HENRY MO-
736 PM CDT MON APR 27 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN HENRY
AND SOUTHEASTERN BATES COUNTIES IS CANCELLED...
LIGHT RAINFALL MAY CONTINUE ACROSS THE WARNING AREA THROUGH THE LATE
EVENING HOURS...HOWEVER RAINFALL RATES ARE NOT EXPECTED TO PRODUCE
ADDITIONAL FLASH FLOODING. DUE TO THE EXCESSIVE RAINFALL FROM
EARLIER TODAY...AREA RIVERS...CREEKS...AND DITCHES WILL REMAIN AT
ELEVATED LEVELS RESULTING IN NUMEROUS ROAD CLOSURES. AS A
RESULT...THE FLASH FLOOD WARNING THAT WAS IN EFFECT HAS BEEN
REPLACED BY AN AERIAL FLOOD WARNING THROUGH TUESDAY EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.
&&
LAT...LON 3805 9426 3805 9436 3856 9352 3821 9352
3822 9357 3820 9357 3820 9364 3821 9404
3803 9407 3805 9413 3803 9423 3803 9426
$$
DUXWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 12:43 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 27, 12:43 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1243 PM CDT MON APR 27 2009 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /358 AM CDT MON APR 27 2009/ MAIN FORECAST CONCERN FOR THIS PACKAGE DEALS WITH TIMING OF COLD FRONT FOR TODAY AND IT ASSOCIATED IMPACTS. TODAY AND TONIGHT: FRONTAL POSITION EARLY THIS MORNING WAS ROUGHLY FROM CENTRAL IOWA THROUGH THE NORTHWEST TIP MISSOURI THROUGH CENTRAL KANSAS. THIS FRONT IS EXPECTED TO FINALLY MOVE THROUGH THE AREA THIS AFTERNOON/EARLY THIS EVENING. BOTH THE NAM AND GFS SHOW THE FRONT ALONG OUR SOUTHEASTERN ZONES BY 00Z. 1000-2000 J/KG CAPE AND DECENT SHEAR WOULD SUPPORT A FEW SEVERE THUNDERSTORMS WITH HAIL AND WINDS BEING THE MAIN THREAT. SURFACE WINDS ARE VEERED SOUTHWESTERLY WHICH IS NOT CONDUCIVE FOR TORNADOES ALTHOUGH ITS POSSIBLE FOR A SPIN UP SHOULD A STORM ANCHOR ITSELF TO THE FRONT OR WITH ANY KIND OF QLCS TYPE STRUCTURE SINCE THE BULK OF THE SHEAR IS CONFINED TO THE LOWEST LEVELS. WITH THE COLD FRONT THROUGH MOST OF THE AREA...MOST LOCATIONS WILL SEE COOLER READINGS TODAY THAN IN RECENT DAYS. THE WARMEST TEMPERATURES WILL BE ACROSS OUR EASTERN FORECAST AREA AHEAD OF THE FRONT. PRECIPITATION SHOULD COME TO AN END BY TUESDAY MORNING AS DRIER AIR MOVES IN BEHIND THE FRONT AND THE UPPER SUPPORT SHIFTS EASTWARD. TUESDAY: RELATIVELY QUIET WEATHER IS EXPECTED THROUGH LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING WITH THE AREA IN BETWEEN SYSTEMS. HIGHS SHOULD TOP OUT IN THE MIDDLE TO UPPER 60S ACROSS THE AREA. WEDNESDAY: BY TUESDAY NIGHT THE LOW LEVEL JET KICKS IN ACROSS KANSAS BUT BEGINS TO SHIFT EAST THROUGH THE NIGHT AND EARLY WEDNESDAY MORNING. DURING WEDNESDAY THE NEXT SYSTEM WILL EJECT INTO OKLAHOMA AND TEXAS AND DURING THE OVERNIGHT HOURS THE LOW LEVEL JET INTENSIFIES. THIS SHOULD RESULT IN ANOTHER ROUND OF SHOWER/THUNDERSTORM ACTIVITY. OUR WESTERN ZONES WOULD BE AFFECTED FIRST WITH THE ENTIRE AREA SEEING A CHANCE OF PRECIPITATION OVERNIGHT WEDNESDAY INTO THURSDAY. CDB && .AVIATION... WILL LEAVE MENTION OF VCSH FOR THE REST OF THE AFTERNOON...AS SHORTWAVE CONTINUES TO ROTATE ACROSS THE REGION. SATELLITE SHOWS UPSTREAM CLOUDS TO BE CONVECTIVE IN NATURE WHICH TEND TO DISSIPATE AFTER SUNSET. THAT BEING SAID...DUE TO PROXIMITY OF THE SURFACE BOUNDARY...ANOTHER SHORTWAVE MOVING ACROSS THE SOUTHERN PLAINS...AND MODEL SOUNDINGS SHOWING IFR/MVFR CIGS TO CONTINUE THROUGH MUCH OF THE OVERNIGHT...WILL LEAVE MVFR CIGS IN THROUGH 09-10Z. WILL SCATTER CIGS OUT AT THAT TIME...BUT BRING IN MENTION OF FOG DUE TO LIGHT WINDS COOLING TEMPS ALOFT AND ABUNDANT SURFACE MOISTURE IN PLACE. SCT-BKN STRATO-CU DECK WILL LIKELY REDEVELOP DURING THE DAYTIME HOURS...IF IN FACT THEY DISSIPATE IN THE FIRST PLACE. 33 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Apr 27, 12:57 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1257 PM CDT MON APR 27 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1257 PM CDT MON APR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER FAR WEST CENTRAL MISSOURI...EASTWARD INTO CENTRAL MISSOURI THROUGH THE AFTERNOON AND INTO THE EVENING HOURS. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED IN THE OUTLOOK AREA...AN ISOLATED THUNDERSTORM OR TWO MAY PRODUCE HAIL UP TO ONE INCH AND WIND GUSTS TO AROUND 60 MPH. IN ADDITION...AREAL AND RIVER FLOODING WILL CONTINUE TO AFFECT MUCH OF THE OUTLOOK AREA THROUGH TONIGHT...AS RUNOFF FROM THE RECENT HEAVY RAIN PERSISTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE EARLY WEDNESDAY THROUGH FRIDAY...AS SEVERAL STORM SYSTEMS MOVE THROUGH THE AREA. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TUESDAY NIGHT. 33
In the hours before
Local storm report, Apr 27, 3:36 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
336 PM CDT MON APR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLASH FLOOD BUTLER 38.26N 94.34W
04/27/2009 BATES MO LAW ENFORCEMENT
SIGNIFICANT SURFACE WATER IN THE CITY OF BUTLER DUE TO
HEAVY RAIN IN THE PAST TWO HOURS HAS CLOSED SEVERAL CITY
STREETS
&&
DUXThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:02 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 28 min |
| Apr 26, 7:26 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 34 min |
| Apr 26, 7:47 PM CDT | Special Weather Statement | EAX | Andrew | 28 min |
| Apr 26, 7:53 PM CDT | Tornado Warning | EAX | Andrew, Buchanan | 22 min |
| Apr 26, 8:26 PM CDT | Special Weather Statement | EAX | Gentry | 34 min |
| Apr 26, 8:50 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 28 hr |
| Apr 26, 8:50 PM CDT | River Flood Warning | EAX | Atchison, Holt | 14 hr |
| Apr 26, 8:57 PM CDT | Special Weather Statement | EAX | Buchanan | 33 min |
| Apr 26, 9:17 PM CDT | River Flood Warning | EAX | Daviess, Gentry | 3 days |
| Apr 26, 9:17 PM CDT | River Flood Warning | EAX | Daviess, Livingston | 3 days |
| Apr 26, 9:23 PM CDT | Areal Flood Advisory | EAX | Platte | 6 hr |
| Apr 26, 10:02 PM CDT | Special Weather Statement | EAX | Grundy | 28 min |
| Apr 26, 10:34 PM CDT | Flash Flood Warning | EAX | Platte | 6 hr |
| Apr 26, 10:45 PM CDT | Areal Flood Advisory | EAX | Clay, Jackson | 6 hr |
| Apr 27, 12:34 AM CDT | Areal Flood Advisory | EAX | Andrew, Buchanan, DeKalb, Gentry, Holt, Nodaway and 1 more | 6 hr |
| Apr 27, 1:52 AM CDT | River Flood Warning | EAX | Clay, Platte | 10 hr |
| Apr 27, 2:32 AM CDT | River Flood Warning | EAX | Clay, Ray | 20 hr |
| Apr 27, 3:00 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 57 hr |
| Apr 27, 3:22 AM CDT | Areal Flood Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 6 hr |
| Apr 27, 4:02 AM CDT | Areal Flood Warning | EAX | Andrew, Buchanan, Holt | 36 hr |
| Apr 27, 4:32 AM CDT | Areal Flood Warning | EAX | Platte | 35 hr |
| Apr 27, 4:40 AM CDT | Areal Flood Advisory | EAX | Clay, Jackson | 8 hr |
| Apr 27, 5:20 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 5 days |
| Apr 27, 7:36 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 4 days |
| Apr 27, 8:22 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 4 days |
| Apr 27, 8:22 AM CDT | River Flood Warning | EAX | Cooper, Saline | 8 days |
| Apr 27, 8:22 AM CDT | River Flood Warning | EAX | Ray | 36 hr |
| Apr 27, 8:22 AM CDT | River Flood Warning | EAX | Carroll | 27 hr |
| Apr 27, 8:33 AM CDT | River Flood Warning | EAX | Bates | 8 days |
| Apr 27, 9:20 AM CDT | Areal Flood Warning | EAX | Gentry, Harrison, Mercer, Nodaway, Putnam, Worth | 24 hr |
| Apr 27, 9:38 AM CDT | Areal Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Gentry, Harrison and 2 more | 23 hr |
| Apr 27, 10:46 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 7 days |
| Apr 27, 10:46 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 56 hr |
| Apr 27, 10:46 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 5 days |
| Apr 27, 10:46 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 5 days |
| Apr 27, 10:46 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 7 days |
| Apr 27, 1:14 PM CDT | Flash Flood Warning | EAX | Bates, Cass, Henry, Johnson | 6 hr |
| Apr 27, 2:26 PM CDT | Areal Flood Advisory | EAX | Chariton, Cooper, Howard, Pettis, Randolph, Saline | 3 hr |
| Apr 27, 2:58 PM CDT | Areal Flood Warning | EAX | Grundy, Linn, Livingston, Mercer, Sullivan | 24 hr |
| Apr 27, 3:28 PM CDT | Flash Flood Warning | EAX | Chariton, Cooper, Howard, Pettis, Randolph, Saline | 4 hr |
| Apr 27, 4:34 PM CDT | River Flood Warning | EAX | Cooper | 27 hr |
| Apr 27, 4:58 PM CDT | Flash Flood Warning | EAX | Cooper, Howard, Pettis, Randolph | 3 hr |
| Apr 27, 6:42 PM CDT | Flash Flood Warning | EAX | Bates, Cass, Henry, Johnson | 58 min |
| Apr 27, 6:54 PM CDT | River Flood Warning | EAX | Cooper | 36 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.